MAUDE Adverse Event Report: WAVELIGHT GMBH WAVELIGHT FS200 FEMTOSECOND LASER; POWERED LASER SURGICAL INSTRUMENT

WAVELIGHT GMBH WAVELIGHT FS200 FEMTOSECOND LASER; POWERED LASER SURGICAL INSTRUMENT
Catalog Number 8065990941
Medical Device Problem Code Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3., h.6.: investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that due to the patient's thin cornea, the flap thickness was not adjusted, and the treatment proceeded.However, during the procedure, the tunnel laser again struck the patient interface, and the bed cut demonstrated characteristics of a thin flap.Despite replacing the patient interface a z axis error persisted, leading the physician to halt the treatment.The next treatment plan was to be reconsidered following the patient¿s corneal recovery in the right eye during refractive surgery.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6., and h.11.A review of the device history record traceable to the reported serial number indicates that the product was processed and released according to the product¿s acceptance criteria.Most recent onsite visit from field service engineer.Field service engineer performed and signed service installation record.System meets specifications as per service installation record.Due to a recent increase in "corneal flap complication-thin" and "corneal flap complication-incomplete" cases a non-conformance investigation was opened to investigate on potential contributing factors and similarities between the increased amount of new cases.The review of logfile for the day of treatment shows all laser system functions were within specifications.The reported treatment could be identified in the logfile.Directly before the reported treatment the treatment was already planned once, but was canceled during planning with the error message.The beam control check of the reported treatment resulted in a correction of sixty five microns.The treatment of the patient´s right eye was interrupted three times, by the customer releasing the laser pedal and finally aborted by the user during bed cut.Treatment was only fifty nine percent complete.The laser showed the info message: ¿vacuum pumps stopped by foot pedal - treatment is aborted¿.No relevant deviation between planned and performed energy is detectable for the reported treatment.The user operated within the recommended energy settings.The thickness of the flap was thinner than the recommended flap thickness.The user restarted the treatment on the same day.The beam control check for the re-treatment resulted in a correction of thirty nine microns.Also the re-treatment was interrupted twice, by the customer releasing the laser pedal and also aborted by the user during bed cut.Treatment was only sixty four percent complete.The laser showed the info message: ¿vacuum pumps stopped by foot pedal - treatment is aborted¿.No relevant deviation between planned and performed energy is detectable for the reported treatment.The thickness of the flap was set to one hundred ten microns during the re-treatment.Together with the error messages directly prior to the reported treatment the logfiles show the error message.Review of the log files for the treatment day does not show any other relevant warning or error messages.The root cause could not be identified during logfile review.During an onsite visit by the local field service engineer the application interface, beam expander and z-scanner were exchanged.The exchange was preventively done as no clear defect could be identified to the exchanged parts.The three replaced parts were damaged by the field service engineer to prevent to be used by others and are therefore not expected to return for investigation.No device malfunction could be confirmed during investigation.Therefore, the case is coded as "inconclusive - product met specifications".Most likely cause for the reported event is a patient interface that was inserted bend into the device.The manufacturer internal reference number is: (b)(4).

Brand Name
WAVELIGHT FS200 FEMTOSECOND LASER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
WAVELIGHT GMBH
am wolfsmantel 5
erlangen 91058
GM  91058
Manufacturer (Section G)
WAVELIGHT GMBH
am wolfsmantel 5
erlangen 91058
GM   91058
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24219526
Report Number3003288808-2026-00076
Device Sequence Number9366360
Product Code GEX
UDI-Device Identifier00380659909412
UDI-Public(01)00380659909412(17)410803(11)210803(10)1417X3
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065990941
Device Lot Number1417X3
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer05/21/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age16 YR
Patient SexFemale